CSN Login
Members Online: 3

You are here

Beginning Chemo Again

Always Hopeful
Posts: 234
Joined: May 2010

Hi All,

I will be starting chemo again tomorrow. Since the Carbo/Taxol was a dismal failure, we are now trying GEMZAR. Is there anyone who has, in fact, been on this? If so, how did you tolerate it? It will be administered for three weeks in a row followed by a week off. My med onc is also hoping to start me on AVASTIN after she sees how I tolerate the first cylce of GEMZAR. The AVASTIN would be given on the first and third week of the cycle. Does anyone have any experiences with this?

Thanks for any light you can shed.

Peace and hope,

JJ

Kaleena's picture
Kaleena
Posts: 1981
Joined: Nov 2009

Hey JJ.

I was allergic to Taxol so they put me on Gemzar. I had to do Gemzar twice a month with once a month carbo. I did not lose my hair with Gemzar. Only a few times did I feel queasy. I did, however, get some neuropothy, but arthritis runs in the family. This was for six months.

I do not know about Avastin.

Hugs to you!

Kathy

Always Hopeful
Posts: 234
Joined: May 2010

Thanks, Kathy for your response. I still have the neuropathy from the carbo/taxol. My finger symptoms seem to be dissipating but my feet are still a problem so I hope, if there is any neuropathy, it will be limited. Glad to hear you didn't lose your hair since mine is just growing in. Again, thanks!

Peace and hope, JJ

Always Hopeful
Posts: 234
Joined: May 2010

Because UPSC is treated like Ovarian cancer, I thought others on this board might have had it prescribed. As I believe Linda suggestion about a month ago, I have used the search engine on this site for more info about it. Thankfully, I haven't yet read any horror stories regarding its use, although there are severe complications that can arise from its use.

Will be leaving in about an hour for my first Gemzar treatment. Thank you again, Kathy for your helpful response.

Peace and hope, JJ

Songflower's picture
Songflower
Posts: 631
Joined: Apr 2009

I took Avastin with Doxil and had good results. I had dry nose, only one nose bleed. I did feel tired and I don't know if it was doxil or avastin. It really seemed easy to take. My Gyn Onc is going to give 3 or 4 more treatments (I had four before HIPEC) and plans to put me on monthly avastin for maintenance. That shouldn't be too hard to take. I know it is controversial but if you are watched closely I think it's worth a shot.

I am trying to get my mood up; I have a hard time on chemo. I don't like being tired and running around without underwear! My friend calls me a "loose woman!"

Love and hugs in the airways!

Diane

Always Hopeful
Posts: 234
Joined: May 2010

I'm happy to hear about your feelings and response to Avastin/Doxcil. I believe my med onc will keep me on the Gemzar and add the Avastin. Doxil might be held for future treatment.

You have really had a treatment/surgical full year, Diane. I give you so much credit for doing the HIPEC/cytoreduction surgery. Stop and think about all you have been through...being tired and perhaps a little down is probably your body's response to everything.

I know after only one treatment of GEMZAR, I am pooped this week. I seem to get the flu-like symptoms at around bedtime but nothing that two tylenol can't handle. I will say, though, that when I had to go back to the center on Friday, I was weepy and quite depressed. After my experience with taxol/carbo, I just didn't want to be there, getting more treatment fearing it might not work. Not being positive is certainly not a good thing, but having learned the realistic possibilities with UPSC the hard way, makes being positive somewhat difficult. That being said, what choice do we have? We must be fighters!

I'm a bit confused with your "running around without underwear" comment. So, Loose Woman, what is that all about?

Peace and Hope, JJ

Songflower's picture
Songflower
Posts: 631
Joined: Apr 2009

when I read the protocals for doxil I said, "are you kiddding?" It makes your skin very sensitive. For five days you must ice your feet and hands down. Advised to wear just a moo moo or loose pants and top. No underWear! And I tried a really soft bra and yep, they're right, it causes a bad rash. It's not really a rash, it's a thickening of your skin and then it peels. Once it peels there is no pain. So you see my friend teases me that I am a loose woman. But the doxil/avastin really worked well for me; better than carbo/taxol.

You are right. I have been in treatment for almost a year with a difficult surgery. I think my husband wants so for me to have more energy. But it's going to take time. Chemo causes depression by decreasing your serotonin. Plus my hair is really thinning after all I've been through. I don't mean to be vein but I do need a break. She plans to put me on avastin monthly for maintenance. I can do that.

Thanks for taking time to help me deal with my mood. Also with doxil you are not suppose to type for a week, do dishes, cook, chop veges, the list goes on. But I am working on doing it! I think we all have days when we are singing the blues. Thanks for listening.

Diane

Always Hopeful
Posts: 234
Joined: May 2010

Dear Diane aka "Loose Woman",

OK..now I understand the no underwear thing. I knew about the icing of the feet and hands, as well as the typing based on previous posts that Linda wrote. I just didn't realize that the whole body was affected. No wonder you're somewhat down! Hang in there, though. You continue to be an inspiration to me and, I'm sure, many others.

Peace and hope, JJ

Always Hopeful
Posts: 234
Joined: May 2010

Dear Diane aka "Loose Woman",

OK..now I understand the no underwear thing. I knew about the icing of the feet and hands, as well as the typing based on previous posts that Linda wrote. I just didn't realize that the whole body was affected. No wonder you're somewhat down! Hang in there, though. You continue to be an inspiration to me and, I'm sure, many others.

Peace and hope, JJ

Always Hopeful
Posts: 234
Joined: May 2010

Dear Diane aka "Loose Woman",

OK..now I understand the no underwear thing. I knew about the icing of the feet and hands, as well as the typing based on previous posts that Linda wrote. I just didn't realize that the whole body was affected. No wonder you're somewhat down! Hang in there, though. You continue to be an inspiration to me and, I'm sure, many others.

Peace and hope, JJ

Always Hopeful
Posts: 234
Joined: May 2010

Dear Diane aka "Loose Woman",

OK..now I understand the no underwear thing. I knew about the icing of the feet and hands, as well as the typing based on previous posts that Linda wrote. I just didn't realize that the whole body was affected. No wonder you're somewhat down! Hang in there, though. You continue to be an inspiration to me and, I'm sure, many others.

Peace and hope, JJ

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

Aren't our "chuckles" priceless. Who in the world would think we'd be having these discussions!!

love it. Hang in there, JJ! Mary Ann

Subscribe to Comments for "Beginning Chemo Again"